Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 36, NWS New Orleans, LA

May 29, 2014Hancock County, Mississippi

NWS New Orleans, LA issued this flash flood warning at May 29, 2014, 2:06 PM CDT for Hancock County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2014, 2:06 PM CDT (19:06 UTC)
Expired
May 29, 2014, 5:00 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

County Hancock County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WGUS54 KLIX 291906
FFWLIX
MSC045-292200-
/O.NEW.KLIX.FF.W.0036.140529T1906Z-140529T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...

* UNTIL 500 PM CDT

* AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. NATIONAL 
  WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL HAS BEEN 
  OCCURRING ACROSS HANCOCK COUNTY BETWEEN PEARLINGTON AND KILN WITH 
  RADAR ESTIMATES APPROACHING UP TO 4 INCHES. HEAVY RAINFALL WILL 
  PERSIST WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 5 PM 
  CDT.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KILN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3036 8935 3023 8961 3029 8964 3031 8964
      3031 8963 3034 8963 3036 8965 3046 8967
      3046 8965 3050 8965 3052 8954 3065 8954
      3065 8935

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:44 AM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 29, 8:44 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
844 AM CDT THU MAY 29 2014

.UPDATE...SENDING OUT A SHORT UPDATE TO THE FCST FOR TWEAKS TO
THE FIRST COUPLE OF HOURS WITH RESPECT TO CURRENT TRENDS. ACTIVITY
IS ON THE LOW END RIGHT NOW BUT AS SOON AS WE WARM UP 80/81 WE
SHOULD SEE WIDELY SCATTERED SHRA AND EMBEDDED TSRA FIRE OFF. THERE
ARE A FEW BREAKS IN THE CLOUDS WHICH WILL ALLOW FOR SOME WARMING
AND COULD LEAD TO A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY
RAIN. THE SVR THREAT IS NOT GREAT BUT AFTER THIS MORNINGS SNDG
THERE IS A LOT OF TURNING IN THE LL SO WE CAN NOT RULE OUT A FEW
QUICK WEAK TORNADOES. /CAB/

&&

.SOUNDING DISCUSSION...INTERESTING SNDG THIS MORNING. AS EXPECTED
IT IS VERY MOIST (PWS AROUND 1.86) AND CONDITIONALLY UNSTABLE
(-2.9 LI AND 700 J/KG MLCAPE) BUT THERE IS A LOT OF LL SHEAR WITH
0-3KM SRH AROUND 336 M2/S2. COMBINE THAT WITH SOME BREAKS IN THE
CLOUDS ALLOWING FOR DAYTIME HEATING AND WHEN WE HIT 80-81...WHICH
SHOULDN'T BE MUCH OF A PROBLEM...SFC BASED CAPE WILL BE OVER 2K
J/KG. THERE WILL BE NO INHIBITION TO KEEP CONVECTION IN CHECK SO
LOOK FOR WIDELY SCT STORMS QUICKLY THIS MORNING. /CAB/

&&

.PREV DISCUSSION...ISSUED AT 453 AM CDT

SHORT TERM...

MAIN FORECAST PROBLEM WILL BE FORECAST MOVEMENT OF THE UPPER LOW
NEAR THE ARKANSAS/LOUISIANA BORDER AND THE IMPACTS OF THE DRY AIR
ALOFT /NOTED IN WATER VAPOR IMAGERY/ THAT HAS UNDERCUT THE LOW
ACROSS MOST OF THE FORECAST AREA. THE LOW HAS MOVED A BIT FARTHER
EAST THAN ANTICIPATED YESTERDAY. FOR NOW...THE THREAT OF FLASH
FLOODING HAS DIMINISHED SIGNIFICANTLY AS THE BEST FOCUS AND MOST
INTENSE THUNDERSTORMS HAVE SHIFTED OFFSHORE ACROSS THE COASTAL
WATERS WITH A SIGNIFICANT DECREASE OF RAIN COVERAGE OVER LAND.
THAT MAKES THIS A LOW CONFIDENCE FORECAST WITH REGARDS TO THE
TIMING AND PLACEMENT OF FUTURE HEAVY RAINFALL. USING A MODEL
CONSENSUS...THE LOW SHOULD REMAIN NEARLY STATIONARY TODAY AS AN
UPPER HIGH/RIDGE BUILDS TO THE NORTH OVER THE NORTHERN
PLAINS/UPPER MISSISSIPPI VALLEY. THE LOW IS THEN EXPECTED TO DRIFT
SOUTH TO SOUTHWEST BACK TOWARDS THE CENTRAL LOUISIANA/TEXAS BORDER
TONIGHT AND FRIDAY AND THE UPPER TEXAS COAST SATURDAY AS THE UPPER
HIGH/RIDGE GETS DISPLACED SOUTHEAST INTO THE OHIO AND TENNESSEE
VALLEYS.

EVEN WITH THE DRY AIR NOTED IN WATER VAPOR IMAGERY...THE
PRECIPITABLE WATER VALUES SHOULD REMAIN HIGH IN THE 1.7 TO 2.0
INCH RANGE THROUGH SATURDAY WITH UPPER DIVERGENCE PERSISTING
SOUTHEAST/EAST OF THE UPPER LOW. THE LACK OF WIDESPREAD RAIN IN
THE MORNING SHOULD ALSO ALLOW FOR A BIT MORE DAYTIME HEATING
DESPITE THE CLOUD COVER...WHICH WILL ALLOW FOR SOME BETTER
DESTABILIZATION. GIVEN THE SATURATED GROUND IN MANY AREAS AND THE
HIGH RAIN CHANCES THROUGH FRIDAY...HAVE EXTENDED THE FLASH FLOOD
WATCH FOR ALL AREAS THROUGH FRIDAY AFTERNOON. THE GFS IS MORE
AGGRESSIVE DRYING THINGS OUT ON SATURDAY WHILE THE ECMWF REMAINS
NEARLY AS WET ON SATURDAY AS FRIDAY. HAVE BLENDED THE TWO
SOLUTIONS WHICH MAINTAINED PRETTY GOOD CONTINUITY WITH THE
PREVIOUS FORECAST.

LONG TERM...

THE PESKY LOW SHOULD HAVE DEGENERATED TO A TROUGH/SHEAR AXIS OVER
THE WESTERN GULF COAST REGION BY EARLY SUNDAY...HOWEVER THE DEEPER
MOISTURE MAY REMAIN TRAPPED OVER OUR AREA AND ONLY GRADUALLY GET
FLUSHED OUT BY BUILDING HIGH PRESSURE CELLS TO THE EAST AND WEST
GOING THROUGH THE EARLY TO MID PART OF NEXT WEEK. HAVE AGAIN OPTED
TO GO WITH A BLEND OF THE DRIER GFS AND WETTER ECMWF...WHICH MEANS
A GRADUAL LOWERING OF RAIN CHANCES SUNDAY THROUGH WEDNESDAY. THIS
SHOULD ALLOW TEMPERATURES TO RETURN TO NEAR SEASONAL AVERAGES. THE
LONG RANGE GFS...WHICH HAS OCCASIONALLY SHOWN A TROPICAL OR
SUBTROPICAL CYCLONE DEVELOPING/MOVING INTO THE GULF OF MEXICO IN
THE 8 TO 10 DAY OUT PERIOD THE LAST FEW DAYS...HAS A MORE
REASONABLE LOOKING SOLUTION NOW WITH MAINLY TROPICAL WAVE TYPE
FEATURES BRINGING SOME SURGES OF MOISTURE AND FLARE-UPS OF HEAVY
PRECIPITATION INTO THE GULF LATE NEXT WEEK. THAT IS CONSISTENT
WITH THE MORE RUN TU RUN CONSISTENT ECMWF. 22/TD

&&

.AVIATION...

AT LEAST FOR THE NEXT FEW HOURS...THUNDER THREAT HAS
DIMINISHED...BUT EXPECT THE THREAT TO RETURN BY MID-MORNING. WILL
STILL SEE TEMPORARY LOWERING TO IFR CEILINGS AND VISIBILITIES IN
SHOWERS...HOWEVER. MOVEMENT OF THE UPPER LOW REMAINS VERY SLOW...AND
SCATTERED TO WIDESPREAD CONVECTION EXPECTED FOR MUCH OF THE DAYTIME
HOURS. ANTICIPATE THAT MVFR CEILINGS WILL BE PREDOMINANT FROM
MID-MORNING TO SUNSET...AND WILL CARRY VCTS AT ALL TERMINALS WITH
AMENDMENTS AS NECESSARY ONCE AREAL AND TEMPORAL TRENDS BECOME MORE
EVIDENT. A DIMINISHING TREND IN THUNDER IS EXPECTED AFTER SUNSET. 35

&&

.MARINE...

WEAK SURFACE LOW OVER NORTHERN LOUISIANA HAS TIGHTENED THE GRADIENT
A LITTLE THIS MORNING. MUCH OF THE OPEN WATERS COULD SEE 15 TO 20
KNOT WINDS OUTSIDE OF CONVECTION TODAY AND HAVE RAISED EXERCISE
CAUTION HEADLINES FOR THE DAYTIME HOURS. BEYOND THAT...EAST TO
SOUTHEAST WINDS SHOULD REMAIN BELOW 15 KNOTS THROUGH MUCH OF THE
FORECAST PERIOD. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FEET WHILE
WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL FALL BACK TO 1 TO 3
FEET FOR THE WEEKEND.  35

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             HYDROLOGIC AND RADAR MONITORING FOR FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  67  85  66 /  90  40  80  30
BTR  84  69  86  70 /  80  40  70  40
ASD  82  70  85  69 /  80  50  80  40
MSY  83  71  85  72 /  80  40  80  40
GPT  82  71  84  71 /  80  50  70  40
PQL  82  69  85  67 / 100  50  70  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, May 29, 12:17 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1217 PM CDT THU MAY 29 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-300530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1217 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO
CONTINUE THROUGH MUCH OF TODAY INTO TONIGHT. AREAS OF HEAVY
RAINFALL ARE EXPECTED WHICH MAY RESULT IN LOCALIZED FLASH
FLOODING. AREAS THAT RECEIVE SEVERAL THUNDERSTORMS COULD RECEIVE
TWO TO FOUR INCHES OF RAIN IN A THREE HOURS PERIOD. SEVERAL AREA
RIVERS HAVE GONE INTO FLOOD OVERNIGHT...WITH SEVERAL OTHERS
EXPECTED TO RISE ABOVE FLOOD STAGE DURING THE DAY TODAY.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH LATE
FRIDAY AFTERNOON.

IN ADDITION...A FEW THUNDERSTORMS COULD BECOME STRONG TO SEVERE
WITH THE MAIN THREAT BEING DAMAGING WINDS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER MUCH OF THE OPEN
COASTAL WATERS AS SOUTHEAST WINDS INCREASE TO 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE AREA FRIDAY...WITH A DECREASE IN AREAL COVERAGE ON
SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE
FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH
WILL REMAIN IN EFFECT THROUGH THE DAYTIME HOURS ON FRIDAY.

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE SUNDAY THROUGH
TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED AT THIS TIME.

PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, May 29, 9:03 AM CDT, 5 hours 3 minutes before
LAZ034-035-291500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 AM CDT THU MAY 29 2014

...LINE OF SHOWERS WITH HEAVY RAINFALL MOVING NORTHEAST AFFECTING
   POINTE COUPEE PARISH AND WEST FELICIANA PARISH...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM 14
MILES SOUTHEAST OF SIMMESPORT TO 9 MILES NORTH OF BREAUX BRIDGE TO
33 MILES WEST OF NEW IBERIA...MOVING NORTHEAST AT 5 MPH.

THE LINE OF SHOWERS WILL AFFECT AREAS IN AND AROUND...MORGANZA AND
LOTTIE

DUE TO THE SLOW MOVEMENT...THESE SHOWERS COULD PRODUCE RAINFALL
AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING
IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT
DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO
GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 29, 12:41 PM CDT, 1 hour 25 minutes before
MSZ077-080-081-291845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1241 PM CDT THU MAY 29 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...HARRISON COUNTY...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF DIAMONDHEAD...OR
ABOUT 4 MILES SOUTHWEST OF KILN...MOVING NORTH AT 15 TO 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DIAMONDHEAD AND KILN

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 12:55 PM CDT, 1 hour 11 minutes before
LAZ040-062-291830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT THU MAY 29 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY
PARISH...ORLEANS PARISH...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES EAST OF EDEN ISLE...OR ABOUT
13 MILES SOUTH OF PEARL RIVER...MOVING NORTH AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PEARL RIVER AND EAST OF SLIDELL.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:44 PM CDTRiver Flood WarningLIXPearl River42 hr
May 28, 9:44 PM CDTRiver Flood WarningLIXPearl River65 hr
May 28, 10:17 PM CDTRiver Flood WarningLIXHarrison4 days
May 28, 10:17 PM CDTRiver Flood WarningLIXHarrison4 days
May 29, 12:47 AM CDTFlash Flood WarningLIXWilkinson118 min
May 29, 1:17 PM CDTAreal Flood AdvisoryLIXHancock118 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.